# SDR AU990437

- Difficulty date: May 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 210H
- Engine: Cont IO520A
- Propeller: Mcauly D3A32C88
- System (JASC): 2434 · DC Generator-Alternator
- Part: Wire
- Condition: Broken
- Location: Dc Alternator
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) ALTERNATOR GROUND LEAD HAD COME ADRIFT FROM ITS TERMINAL AT THE ALTERNATOR SOME TIME PREVIOUSLY AND HAD BEEN STOWED IN THE LOOM AND HAD NOT BEEN RETERMINATED.   WITHOUT A GROUND, THE ALTERNATOR HAD BEEN GROUNDING THROUGH AN ALUMINIUM DUCT RESTING AGAINST IT.  THIS CONDITION CAUSED THE ALTERNATOR ROTOR AND VOLTAGE REGULATOR TO FAIL.
